Hail, Calhoun
- When
- July 12, 2:10 PM CST
- Where
- Calhoun County, 2 mi W of Oxford
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.583, -85.917
Penny size hail was reported on Interstate 20 at mile marker 185.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 12, 2:10 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 310 PM CDT MON JUL 12 2004 .SYNOPSIS...HOT DAYS ARE AHEAD. TEMPERATURES WILL CONTINUE TO RISE THROUGH MID WEEK...WITH THE HOTTEST DAY BEING WEDNESDAY. A FEW UPPER LEVEL WAVES WILL MOVE ACROSS THE AREA TONIGHT AND TOMORROW BRINGING SHOWERS AND THUNDERSTORMS ALONG...THEN IT WILL BE FOLLOWED BY A FRONT ON THURSDAY. && .SHORT TERM (TONIGHT THROUGH THURSDAY)...NORTHWEST FLOW IS SETTING UP OVER THE AREA ALLOWING FOR A FEW SHORT WAVES TO MOVE ACROSS THE CWA. THESE WAVES WILL PROBABLY TRIGGER SHOWERS AND THUNDERSTORMS... MAINLY DURING THE AFTERNOON HOURS. AFTERNOON TEMPERATURES WILL CONTINUE TO INCREASE AND WILL PEAK ON WEDNESDAY WITH UPPER 90S ACROSS MOST OF THE AREA...WITH A FEW 100S POSSIBLY. HEAT ADVISORIES WILL PROBABLY BE ISSUED TOMORROW FOR WEDNESDAY DUE TO AFTERNOON HEAT INDICES OF 115 DEGREES OR GREATER. && .LONG TERM (FRIDAY THROUGH MONDAY)...A FRONT (NOT REALLY CALLING IT A COLD FRONT SINCE IT WONT CHANGE TEMPERATURES THAT MUCH) WILL MOVE THROUGH THE AREA ON THURSDAY. GFS WAS PREVIOUSLY PUSHING THE FRONT ACROSS THE ENTIRE STATE...BUT NOW IT SEEMS THAT IT WILL STALL OVER SOUTH ALABAMA AND BEGIN TO MOVE BACK TO THE NORTH ON SATURDAY. SINCE THIS IS STILL TOO FAR OFF...DECIDED TO STICK WITH CURRENT PACKAGE AND TAKE A WAIT AND SEE APPROACH. TEMPERATURES WILL CONTINUE TO BE IN THE MIDDLE 90S THROUGH MUCH OF THE EXTENDED PERIOD...WITH THE EXCEPTION OF FRIDAY AND SATURDAY WERE LOWER 90S ARE EXPECTED. THANKS TO HUN...JAN...MEG...AND FFC FOR THE COORDINATION. && .PRELIMINARY NUMBERS... GADSDEN 72 94 73 97 73 / 50 30 20 30 ANNISTON 72 92 73 96 73 / 50 30 20 30 BIRMINGHAM 73 93 74 98 74 / 50 30 20 30 TUSCALOOSA 73 95 74 99 76 / 40 20 20 20 CALERA 73 94 74 98 74 / 50 30 20 30 AUBURN 74 93 73 98 75 / 50 30 30 30 MONTGOMERY 74 95 73 99 76 / 30 30 30 30 TROY 74 94 73 98 76 / 30 30 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 10-MONTANEZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT MON JUL 12 2004 ALZ011>015-017>050-122000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1245 PM CDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING ACROSS NORTHEAST AND EAST CENTRAL ALABAMA. ROUGHLY FROM CENTRE...TO BIRMINGHAM...TO AUBURN AND EAST TO THE GEORGIA STATE LINE. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS AND DOWNBURST WINDS. THE WET MICROBURST POTENTIAL TODAY IS MODERATE AREA WIDE. THIS MEANS THAT IF A STRONG THUNDERSTORM DEVELOPS...A DOWNBURST OF GUSTY WINDS TO 35 MILES AN HOUR COULD OCCUR. .DAYS TWO THROUGH SEVEN... ON WEDNESDAY THE HEAT INDEX VALUES ACROSS THE AREA ARE EXPECTED TO BE IN THE 105 TO 110 DEGREE RANGE. PLEASE EXERCISE CAUTION WHILE PARTICIPATING IN OUTDOOR ACTIVITIES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS COULD BE REQUIRED THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE NORTHEAST AND EAST CENTRAL PORTIONS OF THE COUNTY WARNING AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 210 PM CDT MON JUL 12 2004 ALZ024-026-121945- JEFFERSON-ST. CLAIR- 210 PM CDT MON JUL 12 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON AND ST. CLAIR COUNTIES UNTIL 245 PM CDT... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PINSON...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WARRIOR...MORRIS... KIMBERLY...GARDENDALE...FULTONDALE...PINSON...BIRMINGHAM AIRPORT AND BIRMINGHAM THROUGH 245 PM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 256 PM CDT MON JUL 12 2004 ALZ025-027-122030- SHELBY-TALLADEGA- 256 PM CDT MON JUL 12 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY AND TALLADEGA COUNTIES UNTIL 330 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTH OF CHILDERSBURG...MOVING SOUTH AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR VINCENT... HARPERSVILLE...CHILDERSBURG AND WILSONVILLE THROUGH 330 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
The Birmingham radar (KBMX), 91 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported on Interstate 20 at mile marker 185.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417075.